Alert archive / New York / Areal Flood Advisories in 2017
Areal Flood Advisory 2, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood advisory at Apr 1, 2017, 5:47 AM EDT for Monroe County, New York. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2017, 5:47 AM EDT (09:47 UTC)
- Expired
- Apr 1, 2017, 5:45 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Monroe County, NY
The radar
The Buffalo radar (KBUF), 103 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431
WGUS81 KBUF 010947
FLSBUF
Flood Advisory
National Weather Service Buffalo NY
547 AM EDT SAT APR 1 2017
NYC055-012145-
/O.NEW.KBUF.FA.Y.0002.170401T0947Z-170401T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe NY-
547 AM EDT SAT APR 1 2017
The National Weather Service in Buffalo has issued a
* Small Stream Flood Advisory for...
Irondequoit Creek in Monroe County in western New York...
* Until 545 PM EDT Saturday.
* At 540 AM EDT, The level on Irondequoit Creek was 8.4 feet and
rising. The creek is expected to rise to between 8.5 and 9 feet
through late morning before slowly falling later this afternoon.
The rising water levels are in response to excessive runoff from
around 1.5 inches of rain over the past few days.
High water along Irondequoit Creek will result in minor flooding in
Ellison Park today. Water levels will also run high in Allen Creek
near Cobett's Glen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
&&
LAT...LON 4324 7751 4317 7750 4311 7744 4304 7746
4304 7751 4311 7750 4315 7755 4324 7756
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood advisory went out at Apr 1, 4:11 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 1, 4:11 AM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
411 AM EDT Sat Apr 1 2017
.SYNOPSIS...
Low pressure will move off the southern New England coast today with
scattered showers and areas of drizzle slowly tapering off this
afternoon. A ridge of high pressure will bring a return to dry
weather for Sunday. A weak warm front may bring a few widely
scattered showers to Western NY on Monday. An area of low pressure
will then move into the Great Lakes Monday night and Tuesday and
produce another round of widespread soaking rain.
&&
.NEAR TERM /THROUGH TONIGHT/...
Radar imagery early this morning showing the steadier rain has ended
across Western NY, replaced by plenty of drizzle and scattered light
showers. Steadier precip remains across the eastern Lake Ontario
region, with a mix of rain and wet snow at lower elevations and
mainly wet snow across the higher terrain of the Tug Hill Plateau
and western foothills of the Adirondacks.
Through mid morning, the steadier precip will continue east of Lake
Ontario as an axis of stretching deformation on the northwest flank
of the departing mid level low drifts slowly east. This will
continue to produce a rain/wet snow mix at lower elevations and
mainly wet snow across the higher terrain of the Tug Hill Plateau
and western Adirondacks, where another 1-2 inches of accumulation
may fall through mid morning. There may also be some freezing
drizzle across Lewis County as deeper lift fades away, and where
surface temps are near the freezing mark. With this in mind, the
Winter Weather Advisory will be maintained through this morning.
For the rest of the area, the steadier precip has pulled away, but
very deep low level moisture and northerly upslope flow will
continue to support plenty of drizzle and scattered light showers
through this morning. Patchy fog will also continue, with more
widespread fog across the higher terrain where the low stratus deck
is intersecting the hills. This afternoon the drizzle and fog will
slowly clear out, first on the lake plains and last across higher
terrain. Temperatures will remain on the cool side, with highs in
the lower 40s at lower elevations and mid to upper 30s on the hills.
A few scattered rain and wet snow showers may linger east of Lake
Ontario through this evening, otherwise the rest of the area will
dry out. Overcast skies will likely persist into this evening before
some partial clearing overnight as a surface ridge begins to nose
down into the Lower Great Lakes. Expect lows in the lower to mid 30s
for most, with a few of the sheltered Southern Tier valleys and
interior sections of the eastern Lake Ontario region dropping into
the upper 20s.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
Sunday and Monday will feature fair weather and moderating
temperatures as a sprawling high pressure system moves across the
region Sunday and settles off the east coast Monday. Drier air and
better mixing on Sunday will allow for diminishing cloud cover, and
expect to see partly to mostly sunny skies across the region. The
additional mixing and solar insolation will also allow for afternoon
high temperatures to run warmer than Saturday, despite similar
temperatures aloft, pushing into the low to mid 50s across western
NY and mid 40s in the North Country. High pressure moving across the
region Sunday night will support mostly clear skies and light winds,
especially across the North Country, and thus overnight lows will be
in the 20s there. For western NY, light southerly flow and warm
advection will develop overnight as the surface highs moves to the
east, and this will allow for a milder night in the 30s.
Southeasterly flow will develop across the region on Monday as low
pressure develops near Missouri and the surface high moves off the
coast. This will advect warmer air into the region, with consensus
925 mb temperatures warming to about +12C across western NY Monday
afternoon. This, combined with downslope flow across western NY will
result in warmer temperatures with highs in the low 60s to mid 50s
in the North Country. This mid-level warm air advection may produce
some showers during the afternoon across southwestern NY.
Model guidance remains in much better agreement for Monday night and
Tuesday, with increasing forecast confidence that there will be
another soaking rainfall. The low pressure system currently seen
pinwheeling near the Four Corners region will eventually get picked
up by the mean westerly flow, and interact with the northern stream
jet as it ejects across the Ohio Valley and into New England Monday
into Tuesday. The consensus track of the surface low is improving
between the various medium range models, with the mean track now
bringing it nearly over forecast area during the day Tuesday, while
deepening as it approaches western NY. The result should be a
widespread soaking rainfall Monday night into Tuesday morning,
tapering off from west to east Tuesday afternoon and evening. Will
maintain categorical PoPs given the continued high confidence.
Consensus QPF suggests around an inch of rainfall expected from the
system. Temperatures will remain mild through this storm system,
with Monday night lows in the 40s, Tuesday highs in the upper 40s to
mid 50s, and lows Tuesday night in the mid-upper 30s.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The longwave pattern will become more highly amplified by the second
half of the week and into the weekend. Forecast models are content
on developing a highly amplified ridge across the western CONUS with
downstream development of a large trough across the central to
eastern CONUS. This should initially bring a period of dry weather
and continued mild temperatures mid-week as high pressure builds
across the region in the wake of the previous storm system. As the
pattern amplifies and shifts eastward by late week and into the
weekend, this will likely result in a wide swing in temperatures,
from solidly above average Wednesday-Thursday to below average
Friday into the weekend as the trough moves overhead. This will also
likely bring more widespread rain late in the week.
Precipitation should taper off from west to east Tuesday night with
a brief dry period Wednesday. However, a broader upper level trough
will work its way east and deepen as it moves into the eastern CONUS
through the end of the week. This will bring a chance of more
precipitation through the end of the long term period and eventually
usher in a cooler airmass toward the end of the work week.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Surface low pressure and an associated mid level low will continue
to push off the southern New England coast this morning with
abundant wrap around moisture and weak ascent supporting light rain
and drizzle across our region. Widespread IFR will continue through
this morning with BR, drizzle, and low stratus across lower
elevations and fog across higher terrain where the stratus is
intersecting the hills. Conditions may approach or reach airfield
minimums at times through about 14Z. Meanwhile across the eastern
Lake Ontario region the rain has changed to wet snow in many
locations with areas of IFR VSBY through about 14Z.
The drizzle and fog will slowly clear out from late morning through
this afternoon as the deeper moisture begins to pull away. Expect
the drizzle to end first on the lake plains and last across higher
terrain. Widespread IFR CIGS will likely continue through midday or
early afternoon before improving to MVFR later in the day. Areas of
MVFR CIGS will linger into this evening.
Outlook...
Sunday...VFR.
Monday...Mainly VFR with a chance of showers.
Monday night and Tuesday...MVFR/IFR with rain and fog.
Wednesday...Mainly VFR.
&&
.MARINE...
Northeast winds will become more north and northwest and slowly
diminish today as low pressure pulls off the southern New England
coast. Winds will become more westerly tonight, with relatively
light winds on Sunday as a ridge of high pressure builds into the
lower Great Lakes. Relatively light winds will continue through
Monday. Low pressure will then move over or just south of the region
Tuesday, with another period of moderate northeast winds possible.
&&
.HYDROLOGY...
Steady rain has tapered off across the region, with rainfall
totals over the past few days in the 1 to 1.75 inch range. This
has resulted in mainly within-bank rises on area streams and
rivers.
Irondequoit Creek in the eastern suburbs of Rochester will
continue to run high today with some ponding of water in Ellison
Park, but otherwise no real impact.
The water level on the Seneca River will continue to rise today
from roughly Montezuma downstream to Cross Lake. Water levels
are already running high in Cross Lake, and continued rises may
result in some minor flooding in the low lying areas near the
lake and along the Seneca River. Eventually this water will flow
into the Oswego River and result in further rises there with
minor flooding problems not out of the question over the weekend.
The flow of water is highly complex through the Seneca and
Oswego river systems given the numerous locks and dams of the
canal system.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 11 AM EDT this morning for
NYZ008.
MARINE...Small Craft Advisory until 8 AM EDT this morning for LOZ042-
043.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...CHURCH
LONG TERM...CHURCH
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
HYDROLOGY...HITCHCOCKHazardous weather outlook, Apr 1, 5:20 AM EDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 520 AM EDT Sat Apr 1 2017 NYZ001>007-010>014-019>021-085-020930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 520 AM EDT Sat Apr 1 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-020930- Lewis- 520 AM EDT Sat Apr 1 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-020930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- 520 AM EDT Sat Apr 1 2017 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Church
Nearby
Areal Flood Advisories in New York, 2017Every areal flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.